MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. AMSCO V-PRO; STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. AMSCO V-PRO; STERILIZER
Model Number V-PRO MAX
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation in process.A follow-up mdr will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that during a cycle, their v-pro max sterilizer caught on fire and the fire department was dispatched.No report of injury.
 
Additional Manufacturer Narrative
The steris service technician arrived on site to inspect the v-pro max sterilizer and due to the damage sustained, was unable to determine the cause of the reported event.In lieu of repairing the unit, the customer received a new unit.The unit was returned to steris for further investigation.The investigation revealed that the electrical connectors, wire insulation and corrugated tubing were all damaged.While a definitive root cause could not be determined, a potential cause of the event may be attributed to a hydrogen peroxide leak from a loosened plastic fitting located below the reservoir.The hydrogen peroxide may have leaked onto the components below which could have caused the unit's heater circuit to overheat resulting in the reported event.No additional issues have been reported.
 
Additional Manufacturer Narrative
While a definitive root cause could not be determined, it appears that vaprox hc sterilant leaked from the fitting and dripped onto the heater wires and electrical connectors below causing the heater circuit to overheat resulting in the reported event.The sterilizer was installed in 2017 and was under steris service agreement for maintenance activities at the time of the event.The last preventive maintenance visit prior to the reported event was completed on (b)(6) 2024.At that time, the technician replaced the tee.While the exact cause of the loose fitting could not be determined, it may have been due to the technician not properly tightening the fitting during the previous service visit.As a preventive measure, the technician was counseled on proper preventive maintenance activities, specifically properly replacing the tee and tightening the fittings.A 2-year complaint review indicates this to be an isolated event.The v-pro max sterilizer is designed with flame-resistant materials and is certified by intertek to ul 61010-1:2012 3rd ed./csa c22.2#61010-1-12:2012, 3rd ed.Safety requirements for electrical equipment for measurement, control and laboratory use, part 1, and ul 61010-2-040:2021, 3rd ed/csa c22.2#61010-2-040:2021 3rd ed., safety requirements, part 2-040 - particular requirements for sterilizers and washer-disinfectors used to treat medical materials no additional issues have been reported.

Brand Name
AMSCO V-PRO
Common Device Name
STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key19553700
Report Number3005899764-2024-00027
Device Sequence Number11945594
Product Code MLR
UDI-Device Identifier00724995206987
UDI-Public(01)00724995206987(11)170918(21)032611708
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K190103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV-PRO MAX
Device Catalogue NumberVP30002101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date10/24/2024
12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown